Alert archive / Missouri / River Flood Warnings in 2016
River Flood Warning 3, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Mar 8, 2016, 8:38 AM CST for Phelps County, Missouri. It took effect at Mar 10, 2016, 3:55 PM CST. It was in force for 55 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 8, 2016, 8:38 AM CST (14:38 UTC)
- In effect from
- Mar 10, 2016, 3:55 PM CST
- Expired
- Mar 12, 2016, 10:30 PM CST
- In force
- 55 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Phelps County, MO
The radar
The St Louis radar (KLSX), 140 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Gasconade River at Jerome (JRMM7). The gauge peaked at 5.02 ft at Mar 13, 2016, 2:00 PM CDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06933500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
158
WGUS43 KSGF 081439
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
838 AM CST TUE MAR 8 2016
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County.
Gasconade River at Jerome affecting Phelps County.
.Heavy rainfall of three to five inches over the Big Piney and
Gasconade River Basins will cause river levels to rise above
flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-090238-
/O.NEW.KSGF.FL.W.0002.160310T0209Z-160312T0527Z/
/BIGM7.1.ER.160310T0209Z.160311T0000Z.160311T2327Z.NO/
838 AM CST TUE MAR 8 2016
...For the Big Piney River at Fort Leonard Wood East Gate...
* From Wednesday evening...until further notice.
* At 8:00 AM Tuesday The stage was 2.6 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by tomorrow
evening and continue to rise to near 14.8 feet by Thursday evening.
The river will fall below flood stage by Friday afternoon.
* Impact...At 15.0 feet...Moderate flood stage. Water at the lower TA
250 Training Ground is three feet deep.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Big Piney River
Fort Leonard Wo 8 2.6 Tue 08 AM 3.2 12.3 12.4
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$
MOC161-090237-
/O.NEW.KSGF.FL.W.0003.160311T0730Z-160313T0430Z/
/JRMM7.1.ER.160311T0730Z.160311T1800Z.160312T0430Z.NO/
838 AM CST TUE MAR 8 2016
...For the Gasconade River at Jerome...
* From late Thursday night...until further notice.
* At 7:45 AM Tuesday The stage was 2.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by early Friday
morning and continue to rise to near 16.5 feet by Friday early
afternoon. The river will fall below flood stage by Friday before
midnight.
* Impact...At 15.0 feet...Minor flooding begins near the gage site.
Flood waters reach the lower edge of the concrete building where
the gage equipment is located.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Gasconade River Basin
Jerome 15 2.4 Tue 08 AM 2.8 10.1 15.9
&&
LAT...LON 3800 9199 3800 9195 3790 9196 3792 9202
$$2 follow-up statements
373
WGUS83 KSGF 090314
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
914 PM CST TUE MAR 8 2016
...The Flood Warning continues for the following rivers in
Missouri...
Gasconade River at Jerome affecting Phelps County
Jacks Fork at Alley Spring affecting Shannon County
.Heavy rainfall through midweek will cause river levels to
rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC203-091814-
/O.CON.KSGF.FL.W.0004.160310T0200Z-160311T0508Z/
/ALYM7.1.ER.160310T0200Z.160310T1200Z.160310T2308Z.NO/
914 PM CST TUE MAR 8 2016
...For the The Jacks Fork at Alley Spring...
* At 8:30 PM Tuesday The stage was 3.2 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow evening and continue
to rise to near 11.5 feet by Thursday morning. The river will fall
below flood stage by Thursday afternoon.
* Impact...At 12.0 feet...Moderate flooding begins at the gage site.
Water inundates the entire picnic area one quarter mile downstream
from the gage site.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Jacks Fork River Basin
Alley Spring 9 3.2 Tue 08 PM 11.5 5.2 3.7
&&
LAT...LON 3717 9150 3711 9152 3710 9150 3711 9140
3717 9139
$$
MOC161-091814-
/O.EXT.KSGF.FL.W.0003.160310T2155Z-160314T0723Z/
/JRMM7.1.ER.160310T2155Z.160312T0000Z.160313T0723Z.NO/
914 PM CST TUE MAR 8 2016
...For the Gasconade River at Jerome...
* At 8:45 PM Tuesday The stage was 2.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by Thursday afternoon and
continue to rise to near 20.3 feet by Friday evening. The river
will fall below flood stage by early Sunday morning.
* Impact...At 20.5 feet...Flood waters begin to impact the steel
residential fence line at the gage site.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Gasconade River Basin
Jerome 15 2.5 Tue 09 PM 10.9 18.8 19.6
&&
LAT...LON 3800 9199 3800 9195 3790 9196 3792 9202
$$
Frye739
WGUS83 KSGF 091459
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
859 AM CST WED MAR 9 2016
...The Flood Warning is cancelled for the following rivers in
Missouri...
Gasconade River at Jerome affecting Phelps County
...The Flood Warning continues for the following rivers in
Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
.Additional rainfall over the upper Big Piney Basin will cause river levels to
rise to slightly above flood stage. Details are included below.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-100559-
/O.EXT.KSGF.FL.W.0002.160311T0600Z-160312T0300Z/
/BIGM7.1.ER.160311T0600Z.160311T1200Z.160311T2100Z.NO/
859 AM CST WED MAR 9 2016
...For the Big Piney below Fort Leonard Wood East Gate...
* At 8:00 AM Wednesday The stage was 2.7 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by early Friday morning and
continue to rise to near 8.5 feet by Friday morning. The river
will fall below flood stage by Friday afternoon.
* Impact...At 9.0 feet...The Happy Hollow Picnic Area floods.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Big Piney River
Fort Leonard Wo 8 2.7 Wed 08 AM 5.0 8.5 6.2
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$
MOC161-091529-
/O.CAN.KSGF.FL.W.0003.000000T0000Z-160314T0723Z/
/JRMM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
859 AM CST WED MAR 9 2016
...For The Gasconade River at Jerome...
* At 8:45 AM Wednesday The stage was 2.5 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will crest below flood stage at 9.1 feet early
Saturday morning.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Gasconade River Basin
Jerome 15 2.5 Wed 09 AM 3.7 7.5 9.0
&&
LAT...LON 3800 9199 3800 9195 3790 9196 3792 9202
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 8, 5:06 AM CST, 3 hours 32 minutes earlier.
Area forecast discussion, Mar 8, 5:06 AM CST, 3 hours 32 minutes before
Area Forecast Discussion National Weather Service Springfield MO 506 AM CST TUE MAR 8 2016 ...12z Aviation Forecast Update... .SHORT TERM...(Today and tonight) Issued at 311 AM CST Tue Mar 8 2016 The first of what will be several waves of rain to affect the region the rest of this week is working into the Missouri Ozarks at this hour. This activity is light, running into dry and running out of forcing. As a result, a general decrease in light rain coverage is expected as we head into rush hour. Current temperatures range from the mid 50s to low 60s and little change is expected for the next few hours. Isolated to scattered showers will remain possible during the daylight hours of this morning, but hires mesoscale models indicate that most locations may end up being dry. That will change this afternoon, however, as the next wave of rain will spread in from the southwest. Showers and storms will be plentiful for the late afternoon rush hour with highs in the 60s. Periods of showers and storms will continue tonight, ending across western portions of the area during the overnight hours. .LONG TERM...(Wednesday through Monday) Issued at 311 AM CST Tue Mar 8 2016 The 00z suite of model output offers little change to the going forecast. The large scale pattern is set up to maintain a good fetch of moisture into the region with several waves passing moving through the flow aloft in periodic fashion. Large scale training of convective complexes will eventually moisten our dry antecedent conditions and eventually lead to a risk of flooding. The highest rainfall totals are still focused on the southeastern half of the area, with 4 to 7 inches possible. 2 to 4 inches of rainfall looks to be more common for the northwestern half of the area. There continue to be minor fluctuations with where the heaviest band of rain sets up, but recent trends have definitely honed in on south central Missouri for the highest totals. This rainfall will occur over a period several days, beginning today and persisting in periodic fashion into this weekend as the main upper level low finally lifts through the area. At this time, given our dry antecedent conditions and the more substantial rainfall not expected until Wed/Thu, will hold off on issuing a flood watch. Currently expectations are for more of an areal flood risk, though flash flooding of our more prone areas (low water crossings) may eventually become a concern. As alluded to above, the main upper low will (finally) exit to the northeast late this weekend. This will set up a drier start to next week. Temperature wise, conditions will remain quite mild for this time of year. Highs in the 60s will be common with lows in the 40s/50s. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 459 AM CST Tue Mar 8 2016 Mostly VFR conditions expected this morning through the afternoon for JLN and SGF with the exception of BBG having some MVFR ceilings and visibilities. Have included a brief tempo group this morning for some showers affecting BBG. Conditions will gradually go to MVFR later this evening for all TAF sites with some low potential for IFR conditions tonight. Confidence is not that great at this time to put IFR in TAFs...but will keep it on the low end of MVFR. Rain will become likely by this evening with some embedded thunder possible for all TAF sites. Southerly winds will be gusty again today up to 20 to 25 knots possible. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Gagan LONG TERM...Gagan AVIATION...Griffin
Hazardous weather outlook, Mar 8, 4:10 AM CST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 410 AM CST TUE MAR 8 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 410 AM CST TUE MAR 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... SIGNIFICANT LIGHTNING RISK. DISCUSSION... THUNDERSTORM CHANCES WILL INCREASE ACROSS THE REGION THIS AFTERNOON. A ROUND OF SHOWERS AND STORMS IS EXPECTED TO MOVE THROUGH THE AREA THIS AFTERNOON...WITH ADDITIONAL ACTIVITY POSSIBLE TONIGHT. FREQUENT CLOUD TO GROUND LIGHTNING IS THE MAIN RISK WITH THIS ACTIVITY. NO SEVERE STORMS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERAL ROUNDS OF RAINFALL THIS WEEK WILL RESULT IN STORM TOTAL RAINFALL AMOUNTS RANGING FROM TWO TO SEVEN INCHES OVER EXTREME SOUTHEASTERN KANSAS AND THE MISSOURI OZARKS. THIS RAIN WILL EVENTUALLY LEAD TO FLOODING OF SMALL CREEKS...STREAMS...AND RIVERS. THE HEAVIEST AMOUNTS OF RAIN ARE EXPECTED WEDNESDAY AND THURSDAY...WITH THE HIGHEST AMOUNTS OF RAINFALL EXPECTED TO OCCUR OVER SOUTHERN MISSOURI. THOSE WITH INTERESTS ALONG AREA RIVERS AND LAKES SHOULD CLOSELY MONITOR THE LATEST WEATHER INFORMATION THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) GAGAN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 8:38 AM CST | River Flood Warning | SGF | Pulaski | 4 days |
| Mar 8, 9:49 AM CST | River Flood Warning | SGF | Shannon | 61 hr |
| Mar 8, 9:49 AM CST | River Flood Warning | SGF | Stone | 3 days |
| Mar 8, 10:48 AM CST | Flash Flood Watch | SGF | Barry, Camden, Christian, Dallas, Dent, Douglas and 15 more | 38 hr |
Nearby
River Flood Warnings in Missouri, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.